MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4200210RX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a calcified lesion in the tibial artery, a break was allegedly identified on the catheter shaft of the pta balloon device.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found a complete detachment in the catheter shaft, confirming the investigation for the reported detachment.It is likely the user perceived the detachment as a break.The definitive root cause for the identified detachment could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip or catheter breakage, catheter kink, or balloon separation.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7260364
Report Number2020394-2018-00080
Device Sequence Number11018622
Product Code LIT
UDI-Device Identifier00801741056246
UDI-Public(01)00801741056246
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberU4200210RX
Device Catalogue NumberU4200210RX
Device Lot NumberCMBW0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR